Alert archive / New York / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 48, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at May 28, 2011, 1:21 PM EDT for Warren County, New York. It was in force for 54 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2011, 1:21 PM EDT (17:21 UTC)
- Expired
- May 28, 2011, 2:15 PM EDT
- In force
- 54 min
- Issued by
- NWS Albany, NY
- Area
- Storm-based polygon
County Warren County, NY
The radar
The Burlington radar (KCXX), 103 km from the middle of the area, began a volume at 17:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 1:30 PM EDT | HAIL 0.88 | Knowelhurst, NY | |
| May 28, 1:39 PM EDT | HAIL 1.5 | Thurman, NY | |
| May 28, 1:45 PM EDT | TSTM WND DMG | Chestertown, NY | ONE TREE DOWN ON LANDON HILL ROAD. |
| May 28, 1:50 PM EDT | TSTM WND DMG | 5 W Warrensburg, NY | ONE TREE DOWN ON HIGH STREET NEAR ATHOL. |
| May 28, 2:05 PM EDT | HAIL 1.25 | 4 Wnw Warrensburg, NY | HALF DOLLAR SIZED HAIL AT DAGGETT LAKE CAMPSITES. |
| May 28, 2:06 PM EDT | TSTM WND DMG | 5 Nw Warrensburg, NY | ONE TREE DOWN ONE MILE NORTH OF GOLF COURSE ROAD ON ROUTE 28. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 5.4 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 167 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 742 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
081
WUUS51 KALY 281721
SVRALY
NYC113-281815-
/O.NEW.KALY.SV.W.0048.110528T1721Z-110528T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
121 PM EDT SAT MAY 28 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
* UNTIL 215 PM EDT
* AT 120 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16
MILES SOUTH OF JOHNSBURG...OR 16 MILES SOUTHWEST OF WARRENSBURG...
AND MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
JOHNSBURG AND WARRENSBURG BY 150 PM EDT...
CHESTERTOWN AND BOLTON LANDING BY 205 PM EDT...
EAGLE POINT CAMPGROUND AND SCAROON MANOR PUBLIC CAMPGROUND BY 215
PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4380 7344 4378 7349 4375 7347 4366 7351
4340 7388 4338 7416 4347 7417 4377 7384
4381 7350
TIME...MOT...LOC 1721Z 219DEG 25KT 4341 7406
$$1 follow-up statement
290
WWUS51 KALY 281751
SVSALY
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
151 PM EDT SAT MAY 28 2011
NYC113-281815-
/O.CON.KALY.SV.W.0048.000000T0000Z-110528T1815Z/
WARREN NY-
151 PM EDT SAT MAY 28 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM EDT
FOR EASTERN WARREN COUNTY...
AT 148 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR DARROWSVILLE...OR NEAR WARRENSBURG...MOVING NORTHEAST AT
35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
DARROWSVILLE...RIVERBANK AND CHESTERTOWN BY 155 PM EDT...
SOUTH HORICON...BRANT LAKE...STARBUCKVILLE AND NORTH BOLTON BY 200
PM EDT...
6 MILES SOUTHEAST OF ADIRONDACK BY 210 PM EDT...
GRAPHITE BY 215 PM EDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR THE WEST SIDE OF LAKE GEORGE...GET OUT OF THE WATER
AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW. DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.
&&
LAT...LON 4380 7344 4378 7349 4375 7347 4366 7351
4342 7385 4345 7399 4354 7398 4377 7384
4381 7350
TIME...MOT...LOC 1750Z 217DEG 30KT 4357 7380
$$
JPVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 12:53 PM EDT, 28 minutes earlier.
Area forecast discussion, May 28, 12:53 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 1253 PM EDT SAT MAY 28 2011 .SYNOPSIS... A STALLED FRONTAL BOUNDARY WILL MOVE NORTHWARD AS A WARM FRONT TODAY...AS HIGH PRESSURE WILL BUILD FROM THE MID ATLANTIC REGION. WITH A WARM AND HUMID AIRMASS IN PLACE...AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TODAY AND SUNDAY. THE MEMORIAL DAY HOLIDAY LOOKS TO BE MOSTLY SUNNY WITH TEMPERATURES ABOVE NORMAL. && .NEAR TERM /UNTIL 11 PM THIS EVENING/... AS OF 1253 PM...JUST SOME MINOR ADJUSTMENTS MADE BASED ON CURRENT OBS AND TRENDS FOR THIS AFTERNOON. CONVECTION HAS STARTED TO DEVELOP MAINLY ALONG THE LEADING EDGE OF A STRUNG OUT MID LEVEL SHORT WAVE ASSOCIATED WITH A SHEARING UPPER TROF MOVING EASTWARD THROUGH CENTRAL NEW YORK. THIS SHORT WAVE IS PROVIDING SOME FOCUS FOR FORCING. ALSO...EXPECTING CONVECTION TO DEVELOP ACROSS THE HIGHER TERRAIN OF THE ADIRONDACKS AND CATSKILLS IN THE NEXT HOUR OR TWO. WITH SHEAR WEAKENING...NOT EXPECTING SIGNIFICANT ORGANIZATION ALTHOUGH AS MENTIONED EARLIER SOME STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL. SPC/RUC ANALYSIS SHOWING SBCAPE VALUES OF AROUND 500-1500 J/KG AS OF 16Z. RAISED POPS SLIGHTLY NORTH AND WEST OF ALBANY TO ACCOUNT FOR SLIGHTLY BETTER FORCING. PREVIOUS NEAR TERM DISCUSSION... AS OF 1043 AM...MADE JUST A FEW CHANGES TO THE FORECAST MAINLY FOR THIS AFTERNOON INTO THE EVENING. ADDED SOME ENHANCED WORDING TO MENTION GUSTY WINDS AND SMALL HAIL ASSOCIATED WITH THUNDERSTORMS. 12Z KALB SOUNDING REVEALS A FAIRLY UNSTABLE ENVIRONMENT IF THE LOW LEVEL INVERSION AROUND 900 MB CAN BE MIXED OUT THIS AFTERNOON. CURRENTLY DEALING WITH SOME LINGERING STRATUS CLOUDS BUT THESE HAVE STARTED TO SHOW A DECREASING TREND OVER THE PAST HOUR AND WE SHOULD BE WELL ON OUR WAY TO SBCAPE VALUES OF 1000-1500 J/KG IF THE STRATUS CONTINUES TO SCOUR OUT. ALSO...OBSERVED LAPSE RATES ARE STEEPER THAN MODEL GUIDANCE IS INDICATING WITH 7.0 C/KM 850-500 MB VALUES NOTED ON 12Z KALB SOUNDING. SO...WHILE CONVECTION IS EXPECTED TO BE SCATTERED AND GENERALLY NOT ORGANIZED TODAY DUE TO LESS MAGNITUDE OF DEEP LAYER SHEAR...A FEW STORMS MAY BECOME STRONG TO MARGINALLY SEVERE. OTHERWISE JUST MADE SOME ADJUSTMENTS TO HOURLY GRIDS BASED ON CURRENT OBS AND TRENDS. GENERALLY STAYED VERY CLOSE TO CURRENT FORECAST WHICH APPEARS ON TRACK. PREVIOUS NEAR TERM DISCUSSION... AS OF 630 AM...VISIBLE SATELLITE SHOWS VERY LITTLE IN THE WAY OF CLOUDS ACROSS THE FORECAST AREA. THE BIG EXCEPTION FOG/STRATUS EAST OF THE TACONICS/BERKSHIRES/GREENS IN NEW ENGLAND. OTHERWISE A FEW PATCHES OF CLOUDS ACROSS THE MOHAWK VALLEY AND THE ADIRONDACKS. UPDATED NEAR TERM GRIDS TO ACCOUNT FOR LESS IN THE WAY OF CLOUDS AND TO REMOVE POPS MOST AREAS FOR THIS MORNING. ALSO ADJUSTED TEMPS/DEWPOINTS SLIGHTLY BASED ON OBS. NEARLY STATIONARY SURFACE FRONT MOVED SOUTHWARD DOWN CHAMPLAIN HUDSON VALLEY OVERNIGHT AND PUSHED THROUGH ALBANY. FRONT NOW SNAKES SOUTH OF BENNINGTON VERMONT AND ALBANY NEW YORK...WEST ACROSS THE MOHAWK VALLEY TO ABOUT ROME NEW YORK AND THEN FURTHER WEST TO JUST NORTH OF SYRACUSE. THIS FRONT WILL ONCE AGAIN BE THE FOCUS FOR THUNDERSTORMS LATER TODAY AS IT MOVES NORTHWARD TO SAINT LAWRENCE VALLEY BY EVENING. WEAK UPPER LEVEL TROUGH REMAINS JUST WEST OF AREA WITH MOST OF AREA IN RIGHT ENTRANCE REGION OF UPPER JET. THIS JET FORECAST TO WEAKEN AND MOVE SLIGHTLY NORTHEAST TODAY AS STRONGER UPPER JET STREAK MOVES INTO EASTERN GREAT LAKES FROM WEST. EARLY THIS AFTERNOON THE NORTHEAST PART OF FORECAST AREA IS IN FAVORABLE RIGHT ENTRANCE REGION OF DEPARTING JET. BY EVENING MOST OF AREA IS IN UNFAVORABLE RIGHT EXIT REGION OF LAKES JET. SBCAPES FORECAST BY MODELS TO REACH 1 TO 2K J/KG TODAY SO SCATTERED CONVECTION POSSIBLE JUST ABOUT ANYWHERE. STORMS SHOULD MOVE FROM SW TO NE. && .SHORT TERM /11 PM THIS EVENING THROUGH MONDAY/... WARM FRONT EXPECTED TO BE NORTH OF ALBANY FORECAST AREA. HIGH PRESSURE FORECAST TO BE EAST OF ATLANTIC SEABOARD WITH LOW PRESSURE NORTHWEST OF GREAT LAKES. LIGHT SOUTHERLY FLOW DOMINATES. ANY CONVECTION THAT DEVELOPED SATURDAY SHOULD DISSIPATE DURING EVENING AS DAYTIME HEATING COOLS. MEAN FLOW BECOMES MORE WEST TO EAST AND STRONG JET STREAM LIES WELL NORTH NORTH OF US CANADIAN BORDER. CONVECTION POSSIBLE AGAIN ON SUNDAY...BUT SHOULD BE MORE ISOLATED AS WEAK UPPER TROUGH IS GONE AND JET WELL TO NORTH. MORE OF A PULSE TYPE OF STORM DAY WITH TERRAIN AND LAKE/SEA BREEZE FRONTS FORCING ACTION. BY MONDAY FLOW BECOMES SLIGHTLY NORTHWEST AND WEAK BACK DOOR COLD FRONT APPROACHES AREA FROM NORTH. THIS FRONT MAY ONCE AGAIN BE FOCUS FOR SOME THUNDERSTORMS AS IS SAGS SOUTH ON MONDAY. NORTHEAST PART OF FORECAST AREA MOST LIKELY IMPACTED BY ANY ORGANIZED STORMS FROM FRONT WHILE REST OF AREA GENERALLY DRY WITH ISOLATED AIRMASS THUNDERSTORMS ONCE AGAIN POSSIBLE. TEMPERATURES THROUGH MONDAY LOOK TO BE 10 TO 15 DEGREES F ABOVE NORMAL AS 850MB TEMPS RANGE FROM +13C TO +17C ACROSS AREA. SOME PATCHY FOG EXPECTED EACH MORNING WITH WARM MOIST AIRMASS IN PLACE. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... DURING THE LONG TERM PERIOD...THE REGION WILL UNDERGO A CHANGE FROM MID SUMMER-LIKE WEATHER TO WEATHER MORE TYPICAL OF MAY AS A COLD FRONT MOVES ACROSS THE AREA ON WEDNESDAY. AHEAD OF THE FRONT...A STRONG UPPER LEVEL RIDGE COMBINED WITH 850 MB TEMPS IN THE +14 TO +19 DEG CELSIUS RANGE WILL PRODUCE HIGHS ON TUESDAY IN THE MID TO UPPER 80S...WITH 90 DEGREES OR HIGHER ALSO POSSIBLE. LOWS MONDAY AND TUESDAY NIGHTS WILL GENERALLY BE IN THE UPPER 50S TO MID 60S. AS THE FRONT APPROACHES AND MOVES THROUGH LATE TUESDAY NIGHT AND WEDNESDAY...HAVE FORECAST POPS GENERALLY IN THE 20 TO 40 PERCENT RANGE. MODELS SHOW THAT MOISTURE WILL BE LIMITED WITH THIS FRONT...SO KEPT THE POPS RELATIVELY LOW AT THIS TIME. TEMPS WILL BE A LITTLE COOLER ON WEDNESDAY AS THE FRONT MOVES THROUGH...BUT STILL QUITE WARM WITH HIGHS IN THE MID 70S TO MID 80S. MUCH COOLER AND DRIER WEATHER BEHIND THE FRONT AS A COOL CANADIAN AIR MASS SURGES INTO THE REGION. LOWS WEDNESDAY NIGHT WILL BE IN THE MID 40S TO MID 50S...AND THE 40S TO LOWER 50S THURSDAY NIGHT. HIGHS THURSDAY AND FRIDAY WILL BE IN THE 60S TO LOWER 70S. GENERALLY NO PCPN EXPECTED WEDNESDAY NIGHT THROUGH FRIDAY...BUT A SLIGHT CHANCE OF SHOWERS HAS BEEN FORECAST FOR THE FAR NORTHERN PART OF THE FORECAST AREA ON THURSDAY AS AN UPPER LEVEL TROF AND COLD POOL ALOFT SWING THROUGH THE REGION. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... A WEAK FRONTAL BOUNDARY WILL DISSIPATE OR SLOWLY MOVE NORTH OF THE REGION TODAY. THEN UNSTABLE CONDITIONS THIS AFTERNOON AND EVENING WILL RESULT IN ISOLATED TO SCATTERED CONVECTION ACROSS THE KGFL/KALB/KPOU TAF SITES. EXPECT MAINLY VFR CONDITIONS TODAY TROUGH EARLY TONIGHT AT THE TAF SITES. AT KGFL...THERE MAY BE SOME LEFTOVER FOG THROUGH 13Z... WITH IFR CIGS/VSBYS POSSIBLE. VFR CONDITIONS WILL CONTINUE AFTER 17Z... BUT EXPECT THE ISOLATED TO SCT CONVECTION TO BEGIN DEVELOPING AT THAT TIME...SO HAVE INCLUDED VCSH AND CB IN THE FORECAST FOR ALL THREE TAF SITES BETWEEN 28/17Z AND 29/02Z. LATER TONIGHT...MODEL AND MOS GUIDANCE SUGGEST THAT A MVFR CLOUD DECK WILL MOVE INTO THE REGION FROM THE SOUTH. AS A RESULT...HAVE GENERALLY FORECAST MVFR CONDITIONS FOR LATE TONIGHT...AFTER 07Z. SURFACE WINDS WILL BECOME SOUTHERLY AT 8 TO 12 KTS WITH SOME GUSTS OVER 15 KTS TODAY...THEN LIGHT AND VARIABLE OR LIGHT SOUTHERLY TONIGHT. OUTLOOK... SUN...VFR/MVFR. ISOLD TO SCT SHRA/TSRA. MON-TUE...VFR...NO SIG WX. WED...VFR...CHC MVFR WITH SCT SHRA/TSRA. && .FIRE WEATHER... A SUMMER AIRMASS WILL BE IN PLACE TROUGH THE MEMORIAL DAY WEEKEND. WARM MOIST CONDITIONS AND SUNSHINE WILL RESULT IN AFTERNOON AND EVENING THUNDERSTORMS EACH DAY WITH COVERAGE HIGHEST ON SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED ON SATURDAY WITH MORE ISOLATED STORMS SUNDAY AND MONDAY. WINDS SOUTH ON SATURDAY AROUND 10 MILES PER HOUR...BECOMING SOUTHWEST 10 TO 20 MILES PER HOUR ON SUNDAY AND WEST TO NORTHWEST AT 10 TO 15 MILES PER HOUR ON MONDAY. MINIMUM RELATIVE HUMIDITIES TODAY AROUND 45 PERCENT WITH RELATIVE HUMIDITIES INCREASING TO 90-100 PERCENT TONIGHT. && .HYDROLOGY... WARM...MOIST AIR WILL BE OVER THE REGION INTO THE MIDDLE OF NEXT WEEK SO ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE EACH DAY DURING THE AFTERNOONS AND EVENINGS... ANY THUNDERSTORM MAY PRODUCE HEAVY DOWNPOURS WHICH WILL LIKELY CAUSE PONDING OF WATER ON POORLY DRAINED LOW LYING AREAS. ALSO...RAPID RISES ARE LIKELY ON SMALLER STREAMS WHERE THE HEAVY RAIN FALLS...WITH VERY LITTLE RESPONSE ON THE LARGE MAIN STEM RIVERS. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SND NEAR TERM...SND/JPV SHORT TERM...SND LONG TERM...GJM AVIATION...GJM FIRE WEATHER...SND HYDROLOGY...SND
Hazardous weather outlook, May 28, 10:50 AM EDT, 2 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1050 AM EDT SAT MAY 28 2011 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-291100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 1050 AM EDT SAT MAY 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. WHILE THE STORMS ARE NOT LIKELY TO BE SEVERE...SOME COULD PRODUCE WIND GUSTS TO 50 MPH AND HAIL TO THE SIZE OF PENNIES. INDIVIDUAL THUNDERSTORMS WILL TRACK FROM SOUTHWEST TO NORTHEAST AROUND 30 TO 40 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF MAINLY NON-SEVERE THUNDERSTORMS SUNDAY AND MONDAY DURING THE AFTERNOONS AND EVENINGS. THERE IS ALSO A CHANCE OF THUNDERSTORMS ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 1:04 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
104 PM EDT SAT MAY 28 2011
NYZ033-041>043-082-083-281800-
HAMILTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN FULTON NY-NORTHERN SARATOGA NY-
104 PM EDT SAT MAY 28 2011
...A STRONG THUNDERSTORM IN
HAMILTON COUNTY IN EASTERN NEW YORK...
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
FULTON COUNTY IN EASTERN NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 101 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 6 MILES WEST OF
DAY CENTER...OR ABOUT 22 MILES SOUTHEAST OF SPECULATOR...AND MOVING
NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF WARRENSBURG AND 6 MILES SOUTHEAST OF JOHNSBURG
BY 145 PM EDT
CHESTERTOWN AND 8 MILES NORTHWEST OF BOLTON LANDING BY 155 PM EDT
7 MILES SOUTH OF EAGLE POINT CAMPGROUND AND 8 MILES SOUTH OF SCAROON
MANOR PUBLIC CAMPGROUND BY 200 PM EDT
IF ON OR NEAR AREA LAKES...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!
LAT...LON 4368 7347 4321 7411 4332 7430 4377 7385
4379 7365
TIME...MOT...LOC 1704Z 220DEG 26KT 4334 7412The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 9:22 PM EDT | Special Weather Statement | ALY | Herkimer | 23 min |
| May 27, 9:28 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 62 min |
| May 27, 10:19 PM EDT | Special Weather Statement | ALY | Oneida | 41 min |
| May 27, 10:56 PM EDT | Areal Flood Advisory | ALY | Herkimer | 3 hr |
| May 27, 11:00 PM EDT | Special Weather Statement | ALY | Oneida | 45 min |
| May 27, 11:30 PM EDT | Special Weather Statement | ALY | Fulton | 30 min |
| May 27, 11:34 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer, Montgomery | 56 min |
| May 27, 11:41 PM EDT | Flash Flood Warning | ALY | Herkimer | 3 hr |
| May 28, 12:06 AM EDT | Special Weather Statement | ALY | Albany, Fulton, Greene, Montgomery, Schenectady, Schoharie | 39 min |
| May 28, 12:32 AM EDT | Special Weather Statement | ALY | Warren | 28 min |
| May 28, 12:43 AM EDT | Special Weather Statement | ALY | Albany, Saratoga, Schenectady | 47 min |
| May 28, 12:52 AM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Warren | 41 min |
| May 28, 1:25 AM EDT | Special Weather Statement | ALY | Saratoga, Warren, Washington | 50 min |
| May 28, 1:04 PM EDT | Special Weather Statement | ALY | Warren | 56 min |
| May 28, 2:15 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 39 min |
| May 28, 2:52 PM EDT | Special Weather Statement | ALY | Saratoga | 38 min |
| May 28, 2:53 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren | 4 hr |
| May 28, 3:04 PM EDT | Special Weather Statement | ALY | Warren | 26 min |
| May 28, 3:35 PM EDT | Special Weather Statement | ALY | Warren | 40 min |
| May 28, 3:37 PM EDT | Flash Flood Warning | ALY | Saratoga, Warren | 6 hr |
| May 28, 4:08 PM EDT | Severe Thunderstorm Warning | ALY | Warren, Washington | 67 min |
| May 28, 5:48 PM EDT | River Flood Warning | ALY | Warren | 4 days |
Nearby
Severe Thunderstorm Warnings in New York, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.